Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Took seroquel and celexa for pain attacks, ambien for sleep. Heart beats rapidly, cold sweats and wobbly knees. Having UTI infection. What to do?

User rating for this question
Excellent
Answered by

Psychiatrist
Practicing since : 2000
Answered : 634 Questions
Question
Dear Doctor,

In mid-June, I stopped taking seroquel 25 mg cold XXXXXXX ..in order to take Ambien 10mg so I could get some sleep. I was taking seroquel and celexa to conquer my panic attacks. I saw a psychiatrist and both he and my GP thought it was a good combination. For almost eight years, taking these meds have prevented any anxiety. Three weeks after I went cold XXXXXXX I began not feeling well and then for about the last three weeks have had side effects that remind me of the horrible panic attacks I experienced. (Heart seems to be besting rapidly, cold sweats, lack of appetite, wobbly knees, flushed) I had been suffering from a UTI infection and tried three antibiotics and each time I reacted with what seemed to me a panic attack. I'm thinking of stopping Ambien and going back to seroquel to see if I was just experiencing withdrawal from the med.
Thanks for listening,

XXXXXXX XXXX
Posted Sat, 7 Sep 2013 in Mental Health
 
 
Answered by Dr. Payman Hajiazim 2 hours later
Brief Answer:
hi, celexa cannot be stopped in one step.

Detailed Answer:
Hi Madam, Thanks for asking. Celexa should be discontinued very slowly. you can continue it with half of dose and then ask your doctor to refer you for some talk sessions to be supportive or cognitive, then you can tolerate decreasing in its dose. You can take ambien with low dose. However taking several medication is not always the best thing to do. On the other hand, we can discontinue one medication in each step. So it is better to retake celexa and just not to take seroquel at this point to see what happens. I wish you a good health.
Above answer was peer-reviewed by
 
Follow-up: Took seroquel and celexa for pain attacks, ambien for sleep. Heart beats rapidly, cold sweats and wobbly knees. Having UTI infection. What to do? 11 hours later
I have contined to take celexa every. What I want to know......Was it okay to "go off" seroquel in one day and to replace it with Ambien 10gm? I feel like panic attack symptoms returned in my body after dropping seroquel. Is it my imagination?
XXXXXXX XXXX
 
 
Answered by Dr. Payman Hajiazim 36 minutes later
Brief Answer:
Seroquel should be discontinued slowly.

Detailed Answer:
Hi XXXXXXX

Thanks for asking. Seroquel should be discontinued very slowly. You can decrease 20-25 percent of the dose every 3-4 weeks after consulting with your doctor. You can take ambien 5- 10 mg with it after talking with your doctor. he will judge based on your weight, age and other issues. Ambien dose could be increased after three days of being taken. Let me know if you have any question.
Above answer was peer-reviewed by
 
Follow-up: Took seroquel and celexa for pain attacks, ambien for sleep. Heart beats rapidly, cold sweats and wobbly knees. Having UTI infection. What to do? 1 hour later
I am very uncomfortable right now with these anxiety symptoms coming and going all day. Would it be okay if I took a seroquel 25 mg this afternoon and the celexa and Ambien tonight at nine?

I've been very healthy this year until my UTI infection at the end of July...and since then I have been losing about four pounds a week. I just turned 82 on July 31 and always weighed around 142 over the past five years. So losing this unintentional weight really scares me. (Even though I have been eating very little in the past four weeks.) Is it just old age?
XXXXXXX
 
 
Answered by Dr. Payman Hajiazim 1 hour later
Brief Answer:
Hi there, that would be fine.

Detailed Answer:
That would be fine to take your Seroquel in the afternoon and the other two medication at night. I suggest you try the lower dose of Ambien (like 5 mg) for your sleep while you want to take these medications since it could work properly and cause no sleepiness in the next day. Let me know if you have any question.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
,   ,   ,   ,   ,   ,  

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor